How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Z Your Own Question
Dr. Z
Dr. Z, Psychologist
Category: Mental Health
Satisfied Customers: 10547
Experience:  Psy.D. in Clinical Forensic Psychology with a background in treating severe mental illnesses.
74815544
Type Your Mental Health Question Here...
Dr. Z is online now
A new question is answered every 9 seconds

I have schizoaffective disorder and when not properly

Customer Question

I have schizoaffective disorder and when not properly medicated I have delusions and hallucinations both audio and visual. I have been placed on Seroquel and Depake for about a year and I have gained over 100 pounds. my question is do those drugs make you hungry or mess with your metabolism and what would you suggest I try pharmaceutically to replace the seroquel and deoakote, Is there another combination of medicines that have the same effectiveness with out affecting my weight. I have not changed any thing about my life like what I eat and my activity level and stayed steady at 160 pouns (i am a six foot female) for the last 20 years before my meds changed and then I was gaining a steady 10 pounds a month
Submitted: 9 months ago.
Category: Mental Health
Expert:  Dr. Z replied 9 months ago.

*This website DOES NOT constitute treatment and only provides information and advice in a Q&A format. For treatment (therapy and/or medications) you must go to a licensed professional in your area. Please note that anything said here is not private or confidential, as this is a public forum.

Hello and thank you for using JustAnswer. I am very sorry that you have had this level of weight gain with your medications. You can try to switch off the Seroquel and Depakote with Geodon and Lamictal. Geodon is an effective anitpsychotic medication and mood stabilizer that will not cause weight gain. And Lamictal, while not as strong as the Depakote, can still be very effective as a mood stabilizer and will also not cause weight gain. I would recommend talking to your doctor about these medications to see if they work for you. Also in some cases adding Topamax to your current regimen can promote weight loss, so that can be an option as well.

Expert:  Dr. Z replied 9 months ago.

Please let me know if you have any other questions or concerns as I would be happy to continue assisting you regarding this issue.

Related Mental Health Questions